Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 26, 2001, 3:09 PM MDT for Larimer County, Weld County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 3:09 PM MDT (21:09 UTC)
- Expired
- May 26, 2001, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 262111 SVRDEN COC069-123-262200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO THIS INCLUDES THE CITY OF FORT COLLINS WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF GREELEY * UNTIL 400 PM MDT * AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN FORT COLLINS...MOVING EAST SOUTHEAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...FORT COLLINS...GREELEY...AULT...EATON...GALETON...GILL...KERSEY... LUCERNE...PIERCE...PURCELL...SEVERANCE...TIMNATH AND WINDSOR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY )RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4068 10513 4049 10513 4033 10454 4063 10450 COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:58 PM MDT, 11 minutes earlier.
Area forecast discussion, May 26, 2:58 PM MDT, 11 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 258 PM MDT SAT MAY 26 2001 SHORT TERM DISCUSSION: RADAR SHOWING SOME CONVECTION GOING ON... BEST COVERAGE NOW OVER LARIMER AND WELD COUNTIES. CONSIDERING LOW LEVEL MOISTURE AND HEATING...BEST POPS WILL BE OVER THE URBAN CORRIDOR AND THE PALMER RIDGE...LITTLE EXPECTED OUT OVER THE NORTHEAST CORNER WHERE PLENTY OF CIN REMAINS. PLENTY OF MIDDLE AND UPPER LEVEL CLOUDINESS UP STREAM WITH THE UPPER RIDGE...WILL NOT CLEAR THINGS OUT OVERNIGHT ANYWHERE. AS A RESULT...TEMPERATURES TO BE A BIT WARMER OVERNIGHT. LONG TERM DISCUSSION: THE UPPER RIDGE AXIS HANGS BACK OVER WESTERN COLORADO UNTIL SUNDAY NIGHT THEN PUSHES EASTWARD OUR WAY. BY MIDDAY MONDAY THE RIDGE AXIS IS OVER EASTERN COLORADO WITH AN UPPER TROUGH MOVING INTO WESTERN COLORADO MONDAY OVERNIGHT. THIS HAS SLOWED DOWN QUITE A BIT FROM YESTERDAYS RUNS. GRIDS SHOW A FRONT MOVING INTO THE NORTHEAST BY SUNDAY AFTERNOON. THE THETA-E GRIDS ARE SHOWING DECENT LOW LEVEL MOISTURE FLUSHING WAY EAST...THEN SOUTH BY AFTERNOON. DIV-Q GRIDS SHOW LITTLE IN THE WAY OF ANY FORCING THROUGH THE PERIOD. WILL KEEP SOME POPS IN ALL AREAS ON SUNDAY NONE THE LESS. ON MONDAY...GRIDS SHOW DECENT LOW LEVEL SOUTHEASTERLY FLOW FOR THE PLAINS. CROSS SECTIONS SHOW DECENT POTENTIAL INSTABILITY ...AND A GOOD THETA-E AXIS OVER THE PLAINS. TROUBLE IS...THERE WILL BE CONSIDERABLY LESS HEATING. MORE MOISTURE AND CLOUDS ON MONDAY. WILL KEEP SCATTERED POPS IN AT THIS TIME. FOR TEMPERATURES... GRIDS ARE STILL SHOWING SUNDAY THE WARMEST DAY...WITH HIGHS ABOUT 1.0-4.0 C WARMER THEN TODAY. THATS NOT CONSIDERING CLOUD COVER. FRO MONDAY...THE GRIDS GIVE THAT BACK AND RETURN TO READINGS SLIGHTLY COOLER THEN TODAY. IN THE EXTENDED PERIOD...FROM LOOKING AT SEVERAL OF THE MEDIUM RANGE MODELS...AN UPPER TROUGH PUSHES THROUGH ON TUESDAY...THEN NORTHWESTERLY FLOW ALOFT IS OVER US INTO FRIDAY...BEFORE AN UPPER RIDGE GETS BACK IN HERE ON FRIDAY. HOWEVER...THE 12Z AVN DIFFERS GREATLY FROM THE 00Z MRF RUN. IT SHOWS A STRONG UPPER TROUGH/CLOSED LOW MOVING SOUTHWARD RIGHT AT US FOR THURSDAY. THEY ALSO SHOW A DECENT COLD FRONT IN HERE FOR LATE TUESDAY/EARLY WEDNESDAY...THEN ANOTHER ON THURSDAY. CURRENT EXTENDED NOT TO BAD WILL KEEP SOME KIND OF POPS GOING THROUGHOUT ALL THE PERIODS. AFTER ALL IT IS LATE MAY/EARLY JUNE. RJK .DEN...NONE.
In the hours before
Special weather statement, May 26, 10:05 AM MDT, 5 hours 4 minutes before
COZ030>051-262000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1005 AM MDT SAT MAY 26 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MOISTURE CONTINUES TO GRADUALLY INCREASE ACROSS THE AREA BUT TEMPERATURES ON THE PLAINS ARE STILL MARGINAL FOR THUNDERSTORM INITIATION. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...SPREADING ONTO THE PLAINS THIS EVENING. UPSLOPE WINDS AND A BIT MORE MOISTURE WILL PROVIDE A FOCUS FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP FROM JEFFERSON COUNTY ACROSS DOUGLAS AND ELBERT COUNTIES. THE MAIN THREAT WILL BE HAIL UP TO AN INCH IN DIAMETER...BUT BRIEF HEAVY RAIN AND WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON. GIMMESTAD t
Special weather statement, May 26, 1:40 PM MDT, 1 hour 29 minutes before
COZ030>051-262200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 140 PM MDT SAT MAY 26 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...AND WILL SPREAD ONTO THE PLAINS BY THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN MOUNTAINS AND ONTO THE PLAINS THIS EVENING AIDING THUNDERSTORM DEVELOPMENT IN THOSE AREAS...WHILE UPSLOPE WINDS WILL PRODUCE STORMS SOUTH AND WEST OF THE DENVER AREA. IT APPEARS THAT THESE ELEMENTS WILL NOT COME TOGETHER TO PRODUCE SEVERE THUNDERSTORMS...BUT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH A FEW OF THE STORMS TODAY. SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. GIMMESTAD
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.